Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 103, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 21, 2009, 3:45 PM EDT for Franklin County, Hampshire County, Massachusetts; Cheshire County, New Hampshire. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2009, 3:45 PM EDT (19:45 UTC)
- Expired
- Aug 21, 2009, 4:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampshire County, MA, Cheshire County, NH
The radar
The Albany radar (KENX), 111 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 4:25 PM EDT | TSTM WND DMG | Hinsdale, NH | TREES DOWN BLOCKING RIVER ROAD. WIRES DOWN ON ROUTE 119. TREE DOWN ON HOUSE ON FERN PARK ROAD. |
| Aug 21, 4:44 PM EDT | TSTM WND DMG | Chesterfield, MA | MULTIPLE TREES DOWN SOUTH OF ROUTE 143. |
| Aug 21, 4:51 PM EDT | TSTM WND DMG | Keene, NH | TREE DOWN IN DUMMERSTON SECTION OF KEENE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 10:47 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1602 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 211945
SVRBOX
MAC011-015-NHC005-212045-
/O.NEW.KBOX.SV.W.0103.090821T1945Z-090821T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EDT FRI AUG 21 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
THIS INCLUDES THE CITY OF KEENE...
WESTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF GREENFIELD...
NORTHWESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 445 PM EDT
* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HAWLEY...OR 14 MILES WEST
OF GREENFIELD...AND WAS MOVING NORTHEAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...CHARLEMONT...CONWAY...
BUCKLAND...HEATH...SHELBURNE...COLRAIN...LEYDEN...BERNARDSTON...
GILL...NORTHFIELD...HINSDALE...WINCHESTER...CHESTERFIELD...
WESTMORELAND...SWANZEY...ROXBURY AND MARLBOROUGH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...IN ADDITION TO DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO INDOORS NOW AND
STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING IS ALSO
EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.
&&
LAT...LON 4239 7306 4239 7301 4254 7298 4274 7279
4273 7246 4281 7255 4287 7256 4295 7253
4299 7246 4303 7246 4293 7215 4235 7286
4237 7307
TIME...MOT...LOC 1945Z 225DEG 29KT 4257 7283
$$
FRANK1 follow-up statement
000
WWUS51 KBOX 212027
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
427 PM EDT FRI AUG 21 2009
MAC011-015-NHC005-212045-
/O.CON.KBOX.SV.W.0103.000000T0000Z-090821T2045Z/
CHESHIRE NH-FRANKLIN MA-HAMPSHIRE MA-
427 PM EDT FRI AUG 21 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN HAMPSHIRE...WESTERN FRANKLIN AND SOUTHWESTERN
CHESHIRE COUNTIES...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WORTHINGTON...OR 18 MILES SOUTH OF NORTH ADAMS...MOVING
NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHESTERFIELD...CUMMINGTON...PLAINFIELD...GOSHEN...HAWLEY...
WINCHESTER...WESTMORELAND...SWANZEY...ROXBURY...MARLBOROUGH...
KEENE...HINSDALE...SHELBURNE...NORTHFIELD...LEYDEN...HEATH...
GREENFIELD...GILL...CONWAY...COLRAIN...CHARLEMONT...BUCKLAND...
BERNARDSTON AND ASHFIELD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.
&&
LAT...LON 4239 7306 4239 7301 4254 7298 4274 7279
4273 7246 4281 7255 4287 7256 4295 7253
4299 7246 4303 7246 4293 7215 4235 7286
4237 7307
TIME...MOT...LOC 2027Z 225DEG 29KT 4245 7298
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:36 PM EDT, 9 minutes earlier.
Area forecast discussion, Aug 21, 3:36 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EDT FRI AUG 21 2009
.SYNOPSIS...
VERY WARM AND HUMID WEATHER WILL CONTINUE INTO AT LEAST SATURDAY WITH
SCATTERED SHOWERS AND THUNDERSTORMS. HURRICANE BILL IS FORECAST TO
PASS WELL EAST OF NANTUCKET SUNDAY MORNING. ITS MAIN EFFECTS SHOULD
BE HIGH SURF AND DANGEROUS RIP CURRENTS ALONG THE COAST...WITH THE
POTENTIAL FOR STRONG WINDS NEAR CAPE COD AND THE ISLANDS. MAINLY DRY
WEATHER WILL FOLLOW NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PREVIOUS FORECAST LARGELY ON TRACK...AND MINIMAL CHANGES MADE TO
TEMPERATURES AND PRECIPITATION TIMING. WILL NEED TO KEEP AN EYE ON
TEMPERATURE TRENDS OVER THE NEXT FEW HOURS.
RISK OF SEVERE THUNDERSTORMS CONTINUES FOR A PORTION OF SOUTHERN NEW
ENGLAND. SEVERE THUNDERSTORM WATCH ALREADY ISSUED BY SPC.
OTHER HAZARD WITH STORMS WILL BE POTENTIAL FOR FLASH FLOODING WITH
VERY HEAVY DOWNPOURS GIVEN ANOMALOUS PRECIPITABLE WATER AIR MASS.
GIVEN THESE PARAMETERS...WE INCLUDED A MENTION OF GUSTY WINDS AND
HEAVY RAIN WITH TSTMS. THE GREATEST RISK IS LIKELY ACROSS THE CT
RIVER VALLEY.
SURF...
THE FIRST SET OF SWELLS /KNOWN AS THE SWELL FRONT/ FROM HURRICANE
BILL ARRIVED EARLY THIS MORNING AT THE BUOYS JUST SOUTH OF SOUTHERN
NEW ENGLAND. THESE SOUTHEAST SWELLS OF 2 TO 4 FEET WITH A PERIOD OF
AROUND 15 SECONDS WILL ARRIVE AT AREA BEACHES THIS AFTERNOON. THIS
WILL RESULT IN A BUILDING SURF ALONG WITH RIP CURRENTS BECOMING
STRONGER AND MORE WIDESPREAD BY LATE IN THE DAY...ESPECIALLY AT
OCEAN BEACHES WITH SOUTH AND EAST EXPOSURE ALONG THE SOUTH COAST.
THIS MAY RESULT IN SWIMMING RESTRICTIONS AT SOME BEACHES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
TONIGHT...
MID LEVEL SPEED MAX PROGGED TO LIFT INTO NORTHERN NEW ENGLAND.
THEREFORE RISK OF STRONG TO SEVERE TSTMS WILL DIMINISH AS THE EVENING
PROGRESSES. HOWEVER WITH THETA-E RIDGE AND PWAT AXIS REMAINING OVER
WESTERN NEW ENGLAND...HEAVY SHOWERS AND EMBEDDED TSTMS ARE POSSIBLE
ACROSS WESTERN PORTIONS OF CT/MA INTO SOUTHWEST NH. ELSEWHERE A
CHANCE OF SHOWERS BUT MOST NUMEROUS WESTERN PORTIONS.
PATCHY FOG WILL RETURN GIVEN HIGH DEW PT AIRMASS.
SATURDAY...
MORE OF THE SAME WITH THETA-E RIDGE AND PWAT AXIS REMAINING OVER
WESTERN NEW ENGLAND. THEREFORE RISK OF HEAVY SHOWERS AND TSTMS
GREATEST ACROSS WESTERN PORTIONS OF CT/MA AND SOUTHWEST NH. ELSEWHERE
SHOWER AND TSTM ACTIVITY SHOULD BE MORE SCATTERED TO PERHAPS JUST
ISOLATED ACROSS RI AND EASTERN MA. WARM AND MUGGY CONDITIONS
CONTINUE.
SURF...
SWELLS FROM BILL WILL INCREASE TO ABOUT 10 FT JUST OFFSHORE YIELDING
DANGEROUS SURF AND RIP CURRENTS AT AREA BEACHES SATURDAY AND SUNDAY.
EXPECT SWIMMING RESTRICTIONS OR BEACH CLOSURES THIS WEEKEND...
ESPECIALLY FROM CAPE COD TO THE RHODE ISLAND COAST. IF A TROPICAL
STORM WATCH IS NOT ISSUED FOR A PORTION OF THE COASTLINE LATER
TODAY...THEN A HIGH SURF ADVISORY WILL LIKELY BE ISSUED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
FOCUS CONTINUES TO BE ON THE PASSAGE OF HURRICANE BILL ACROSS THE
OFFSHORE WATERS DURING THE EARLY PORTION OF THIS TIME-FRAME. MODEL
SUITE CONTINUES TO KEEP CENTER OF BILL ABOUT 200 MILES E OF
NANTUCKET AS IT PICKS UP FORWARD MOTION SUNDAY. PLEASE SEE DETAILS
ON THE PROGRESS OF HURRICANE BILL IN THE LATEST ADVISORIES FROM THE
TROPICAL PREDICTION CENTER.
BEYOND THIS...MEDIUM RANGE MODELS IN FAIR AGREEMENT IN DEAMPLIFYING
THE UPPER LEVEL PATTERN ACROSS THE EASTERN U.S...THOUGH WILL KEEP A
BROAD TROUGH ACROSS THE NORTHEASTERN U.S. BY THE MIDDLE OF NEXT
WEEK.
SATURDAY NIGHT-SUNDAY...CONTINUE TO CARRY LIKELY POPS ACROSS EASTERN
MA...WITH BEST SHOT ACROSS CAPE COD AND NANTUCKET. HAVE CONTINUED
CHANCE POPS ELSEWHERE. ONCE BILL PUSHES NE OF THE REGION...WILL
STILL SEE CHANCE POPS AS LEFTOVER MOISTURE AND UPPER LEVEL
REFLECTION LINGERS.
SUNDAY NIGHT...WEAK FRONT LINGERS ALONG THE S COAST...SO KEPT LOW
CHANCE POPS GOING...THOUGH EXPECT ANY SHOWERS TO END OVER WESTERN
AREAS BY MIDNIGHT OR SO.
MONDAY-TUESDAY...FRONT PUSHES FAR ENOUGH S OF THE REGION TO ALLOW
HIGH PRES TO BUILD OUT OF CENTRAL CANADA AND THE GREAT LAKES. EXPECT
DRY AND SEASONABLE WEATHER.
WEDNESDAY-THURSDAY...COLD FRONT PUSHES E IN THE BROAD W-NW UPPER
LEVEL FLOW. NOT EXPECTING A LOT OF PRECIP WITH THIS FRONT...BUT
COULD SEE SCT SHOWERS/TSTMS MAINLY WEDNESDAY AFTERNOON AND EVENING.
MODELS SUGGEST THE FRONT SHOULD CLEAR THE COAST WITH DRY BUT A
LITTLE COOLER WEATHER.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
KBOS TAF COLLABORATED WITH CWSU ZBW.
1930Z...LINE OF TSTMS SLOWLY ADVANCING INTO WESTERN NEW ENGLAND...
BUT STILL ENOUGH OF A N/NE MOTION TO KEEP US CONFIDENT THAT MOST OF
THIS ACTIVITY WILL BE LIMITED TO KBAF KBDL AND PERHAPS KORH KMHT
PRIOR TO SUNSET. MAIN THREATS ARE WIND GUSTS TO 45KT AND VERY HEAVY
RAINFALL. AMENDED KBAF KBDL TO REFLECT THIS TREND.
IT IS ALSO POSSIBLE AN ISOLD TSTM FORMS NEAR KPVD/KBOS PRIOR TO
SUNSET...BUT THAT DOES NOT APPEAR LIKELY.
WW 726 REMAINS IN EFFECT UNTIL 23Z AND INCLUDES KBDL KBAF KORH KMHT.
MVFR CIGS EXPECTED TO DEVELOP THIS EVENING WITH PERIOD OF IFR CIGS
OVERNIGHT. HIGH CONFIDENCE ON IFR/LIFR REDEVELOPING KFMH KHYA KACK
BY THIS EVENING. CONDITIONS SLOWLY IMPROVE TO MVFR SAT MORNING AND
LIKELY PERSISTS THROUGH SAT AFTERNOON. SCATTERED SHOWERS/TSTMS
POSSIBLE SAT AFTERNOON MAINLY ACROSS INTERIOR.
OUTLOOK /SATURDAY NIGHT THROUGH TUESDAY/...
SATURDAY NIGHT-SUNDAY...STRONG N-NE WINDS ACROSS CAPE COD AND
NANTUCKET AS HURRICANE BILL PASSES WELL E OF KACK. AREAS OF MVFR
CIGS/VSBYS IN SCT SHOWERS/TSTMS.
MONDAY AND TUESDAY...VFR.
&&
.MARINE...
TODAY...
SW WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT FROM THE
WEST. SPEEDS OF 15-20 KT ARE EXPECTED. A FEW GUSTS TO 25 KT ARE
POSSIBLE NEAR SHORE IF ENOUGH SUNSHINE DEVELOPS. PATCHY DENSE FOG
WILL BE AN ISSUE THIS MORNING BUT IMPROVING THIS AFTERNOON. ISOLATED
TSTM POSSIBLE.
FOR THE OCEAN WATERS...SE SWELLS OF 2-4 FT WITH A PERIOD OF 15
SECONDS FROM HURRICANE BILL ALREADY ARRIVING AT BUOYS JUST SOUTH OF
SOUTHERN NEW ENGLAND EARLY THIS MORNING. THESE WILL CONTINUE TO BUILD
DURING THE DAY.
WE HELD OFF ISSUING SMALL CRAFT ADVISORIES OR GALE WARNINGS AT THIS
TIME...EVEN THOUGH SOME CONDITIONS ARE BEING MET NOW. WITH THE
POSSIBILITY OF A TROPICAL STORM WATCH LATER TODAY...DID NOT WANT TO
CONFUSE THE ISSUE BY SWITCHING HEADLINES A FEW HOURS LATER. ONCE A
DETERMINATION IS MADE REGARDING HURRICANE BILL...HEADLINES WILL BE
ISSUED.
TONIGHT...
SW WINDS BEGIN TO EASE. FOR THE OCEAN WATERS SE SWELLS FROM BILL
CONTINUE TO BUILD. PATCHY DENSE FOG WILL REDEVELOP. ISOLATED TSTM
POSSIBLE.
SATURDAY...
PATCHY DENSE FOG DURING THE MORNING SHOULD ERODE DURING THE
AFTERNOON. SOUTHEAST SWELLS FROM BILL BUILD TO ABOUT 10 FT BY DAYS
END.
OUTLOOK /SATURDAY NIGHT THROUGH TUESDAY/...
SATURDAY NIGHT-SUNDAY...SE SWELLS CONTINUE TO QUICKLY BUILD AS BILL
WORKS ACROSS THE WESTERN ATLC. SEAS COULD REACH UP TO 20 FEET OR
HIGHER S AND E OF NANTUCKET SUNDAY MORNING. TPC FORECAST SUGGESTS
E-NE WINDS MAY APPROACH TROPICAL STORM FORCE FOR A TIME EARLY
SUNDAY. HURRICANE BILL IS EXPECTED TO PASS ABOUT 200 MILES EAST OF
NANTUCKET SUNDAY MORNING. PLEASE SEE THE LATEST ADVISORIES FROM THE
TROPICAL PREDICTION CENTER.
SUNDAY NIGHT-MONDAY...WINDS QUICKLY DIMINISH AND SHIFT TO W-SW AS
BILL RAPIDLY HEADS THROUGH THE MARITIMES. SEAS WILL SLOWLY
SUBSIDE...BUT WILL REMAIN ABOVE SMALL CRAFT CRITERIA THROUGH MONDAY
ON THE OUTER WATERS.
TUESDAY...SEAS REMAIN AT ABOUT 5 FT ON THE WATERS S AND E OF
NANTUCKET...BUT SHOULD CONTINUE TO SLOWLY SUBSIDE LATER IN THE DAY.
&&
.HYDROLOGY...
RECENT DRIER THAN NORMAL CONDITIONS HAVE GIVEN THE SOIL A CHANCE TO
DRY OUT...AND ALLOWED STREAMS AND RIVERS TO GRADUALLY RECEDE OVER
THE PAST COUPLE OF WEEKS. PRECIPITATION HAS GENERALLY BEEN 1.5 TO 2
INCHES BELOW NORMAL THIS MONTH. THIS PROVIDES SOME GIVE WITH RESPECT
TO FLOOD POTENTIAL. SMALL STREAM FLASH FLOOD GUIDANCE ABOUT 3 INCHES
IN 1 HOUR AND 4.5 INCHES IN 3 HOURS...BUT LESS FOR URBAN AND POOR
DRAINAGE FLOODING.
SCATTERED SHOWERS AND THUNDERSTORMS ON TODAY WILL BRING SOME LOCALLY
HEAVY DOWNPOURS...WITH THE POTENTIAL FOR MINOR URBAN AND POOR
DRAINAGE FLOODING. BEST CHANCE FOR HEAVY RAINS WILL BE IN OUR AREA
WOULD BE THE EAST SLOPES OF THE BERKSHIRES AND VICINITY...CLOSER TO
APPROACHING FRONT. THIS INCLUDES THE GREATER HARTFORD AND SPRINGFIELD
AREA. MODELS ARE POINTING TO SETUP OF A BAND OF HEAVY RAIN THIS
AFTERNOON...TONIGHT AND INTO SAT TIME-FRAME WITH A FRONTAL BOUNDARY
STALLING OUT...POSSIBLY NEAR EASTERN NY/WESTERN MA....ACCOMPANIED BY
AN ANOMALOUS MOIST AIRMASS. NOT ALL INGREDIENTS FOR A CLASSIC
PREDECESSOR RAINFALL EVENT /PRE/ SEEM TO FALL INTO PLACE BUT
NEVERTHELESS COULD SEE AN ELONGATED BAND OF HEAVY RAINS SETTING UP
NEAR OUR AREA...POSSIBLY EXTENDING INTO WESTERN MA/CENTRAL CT/SW NH.
THIS COULD BRING THE THREAT FOR FLASH FLOODING IN THAT AREA. TO THE
EAST...ISOLATED THUNDERSTORMS COULD STILL BRING LOCALIZED HEAVY
RAINS.
SAT NIGHT/SUN MORNING HEAVY RAIN AGAIN POSSIBLE IN SCATTERED
SHOWERS/THUNDERSTORMS ASSOCIATED WITH BILL...MORE WIDESPREAD RAINS
POTENTIALLY OVER CAPE COD AND THE ISLANDS WHERE SANDY SOILS PREVAIL.
EXACT QPF DIFFICULT TO TELL AT THIS TIME BUT APPEARS THAT BILL WOULD
MOVE SWIFTLY. PLEASE SEE LATEST FORECASTS FOR HURRICANE BILL IN
LATEST ADVISORIES FROM THE TROPICAL PREDICTION CENTER.
&&
.CLIMATE...
HEAT WAVE CONTINUES NORTHERN CONNECTICUT...
HEAT WAVE IS OFFICIAL 7 DAYS AT HFD AND BDL THRU THE 21ST.
HARTFORD/WINDSOR LOCKS.../CORRECTED/ 7 DAY HEAT WAVE FROM 8/15-21
(MAX TEMPS 90/91/94/93/91/91/AND 91 SO FAR TODAY 8/21). TOTAL OF 11 DAYS
OF 90+ DEGREE TEMPS SO FAR IN 2009. (2 DAYS IN APRIL...9 DAYS IN AUGUST)
RECORD TODAY AT BDL IS 93.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY FROM 4 AM SATURDAY TO 6 PM EDT SUNDAY FOR
MAZ020>024.
NH...NONE.
RI...HIGH SURF ADVISORY FROM 4 AM SATURDAY TO 6 PM EDT SUNDAY FOR
RIZ006>008.
MARINE...NONE.
&&
SYNOPSIS...NOCERA
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...EVT
AVIATION...EVT/JWD
MARINE...NOCERA/EVT
HYDROLOGY...
CLIMATE...Hazardous weather outlook, Aug 21, 10:52 AM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1052 AM EDT FRI AUG 21 2009 MAZ006-013-017-018-RIZ001>005-221500- WESTERN ESSEX MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 1052 AM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND TORRENTIAL DOWNPOURS WHICH COULD CAUSE LOCALIZED POOR DRAINAGE FLOODING. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS MAY PRODUCE BRIEF TORRENTIAL DOWNPOURS... MAINLY DURING THE AFTERNOON AND EVENING HOURS SATURDAY INTO EARLY SUNDAY. THIS MAY CAUSE LOCALIZED POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. CTZ003-004-MAZ004-005-012-014-026-NHZ012-015-221500- TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 1052 AM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 726 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION...THUNDERSTORMS WILL PRODUCE TORRENTIAL DOWNPOURS WHICH COULD CAUSE LOCALIZED POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS MAY PRODUCE BRIEF TORRENTIAL DOWNPOURS... MAINLY DURING THE AFTERNOON AND EVENING HOURS SATURDAY INTO EARLY SUNDAY. THIS MAY CAUSE LOCALIZED POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED UNTIL 7 PM. MAZ007-015-016-019>024-RIZ006>008-221500- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1052 AM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE EAST AND SOUTH FACING BEACHES FROM NANTUCKET AND MARTHAS VINEYARD TO NEWPORT AND WESTERLY TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS MAY PRODUCE BRIEF TORRENTIAL DOWNPOURS... MAINLY DURING THE AFTERNOON AND EVENING HOURS SATURDAY THROUGH EARLY SUNDAY. THIS MAY CAUSE LOCALIZED POOR DRAINAGE FLOODING. DISTANT HURRICANE BILL WILL BRING INCREASING SOUTH TO SOUTHEAST SWELLS TO THE COASTAL WATERS. SEAS MAY REACH 10 TO 15 FEET... ESPECIALLY SATURDAY NIGHT AND SUNDAY. THIS WILL LEAD TO DANGEROUS SURF AND RIP CURRENTS THIS WEEKEND...ESPECIALLY ALONG EAST AND SOUTH FACING BEACHES. CONSIDERABLE BEACH EROSION WILL ALSO OCCUR THROUGH THE WEEKEND TIDE CYCLES...ESPECIALLY ON THE SOUTH FACING COASTLINE. MINOR SPLASH OVER COULD ALSO OCCUR AROUND THE TIMES OF HIGH TIDE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002-MAZ002-003-008>011-NHZ011-221500- HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-CHESHIRE NH- 1052 AM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 726 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS WILL ALSO PRODUCE TORRENTIAL DOWNPOURS WHICH COULD CAUSE LOCALIZED POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS MAY PRODUCE BRIEF TORRENTIAL DOWNPOURS... MAINLY DURING THE AFTERNOON AND EVENING HOURS SATURDAY INTO EARLY SUNDAY. THIS MAY CAUSE LOCALIZED POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED UNTIL 7 PM. ANZ230>237-250-251-254>256-221500- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1052 AM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS MAY PRODUCE BRIEF TORRENTIAL DOWNPOURS... MAINLY DURING THE AFTERNOON AND EVENING HOURS SATURDAY THROUGH EARLY SUNDAY. DISTANT HURRICANE BILL WILL BRING INCREASING SOUTH TO SOUTHEAST SWELLS TO THE COASTAL WATERS. SEAS MAY REACH 10 TO 15 FEET... POSSIBLY HIGHER...ESPECIALLY SATURDAY NIGHT AND SUNDAY ACROSS THE WATERS NEAR CAPE COD AND NANTUCKET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 12:34 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1234 PM EDT FRI AUG 21 2009 MAZ002-003-NHZ011-211730- CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN FRANKLIN MA- 1234 PM EDT FRI AUG 21 2009 AT 1233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES NORTHEAST OF HAWLEY...OR ABOUT 12 MILES WEST OF GREENFIELD...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...BUCKLAND...HEATH...COLRAIN... LEYDEN...HINSDALE...WESTMORELAND...SWANZEY...MARLBOROUGH...KEENE AND CHESTERFIELD. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. FRANK
Special weather statement, Aug 21, 2:04 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 204 PM EDT FRI AUG 21 2009 NHZ011-211830- CHESHIRE NH- 204 PM EDT FRI AUG 21 2009 AT 203 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A HEAVY SHOWER OR A POSSIBLY DEVELOPING THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES SOUTHWEST OF SURRY...OR ABOUT 7 MILES NORTHWEST OF KEENE...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...SURRY...GILSUM...ALSTEAD AND MARLOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. FRANK
Special weather statement, Aug 21, 2:35 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 235 PM EDT FRI AUG 21 2009 MAZ003-211900- EASTERN FRANKLIN MA- 235 PM EDT FRI AUG 21 2009 AT 234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES SOUTHWEST OF WENDELL...OR ABOUT 8 MILES SOUTHEAST OF GREENFIELD...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...WENDELL...ERVING AND NORTHFIELD. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. FRANK
Special weather statement, Aug 21, 3:17 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 317 PM EDT FRI AUG 21 2009 MAZ002-003-008-NHZ011-211945- CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 317 PM EDT FRI AUG 21 2009 AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SCATTERED HEAVY SHOWERS AND A FEW EMBEDDED THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER HAWLEY...OR ABOUT 15 MILES SOUTHEAST OF NORTH ADAMS...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...ASHFIELD...CHARLEMONT... BUCKLAND...MONROE...ROWE...HEATH...SHELBURNE...COLRAIN... WESTMORELAND...WALPOLE...SURRY...MARLOW...HINSDALE...GILSUM... CHESTERFIELD...ALSTEAD AND LEYDEN. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. FRANK
Special weather statement, Aug 21, 3:35 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 335 PM EDT FRI AUG 21 2009 MAZ002-003-008>010-NHZ011-212030- CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 335 PM EDT FRI AUG 21 2009 AT 332 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF DEVELOPING STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 2 MILES NORTHEAST OF PLAINFIELD...OR ABOUT 15 MILES WEST OF GREENFIELD...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...ASHFIELD...CHARLEMONT...CONWAY... BUCKLAND...HEATH...SHELBURNE...DEERFIELD...GREENFIELD...COLRAIN... LEYDEN...BERNARDSTON...GILL...NORTHFIELD...HINSDALE... WESTMORELAND...WALPOLE...SURRY...SULLIVAN...MARLOW...KEENE... GILSUM...CHESTERFIELD AND ALSTEAD. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:04 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 41 min |
| Aug 21, 4:23 PM EDT | High Surf Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Nantucket, Norfolk and 2 more | 72 hr |
| Aug 21, 4:34 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 116 min |
| Aug 21, 4:36 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 54 min |
| Aug 21, 4:45 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 60 min |
| Aug 21, 4:57 PM EDT | Areal Flood Advisory | BOX | Hampden | 2 hr |
| Aug 21, 5:16 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 59 min |
| Aug 21, 5:38 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 67 min |
| Aug 21, 6:02 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 118 min |
| Aug 21, 6:05 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 55 min |
| Aug 21, 6:45 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 28 min |
| Aug 21, 6:49 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 41 min |
| Aug 21, 5:45 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 52 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2009Severe Thunderstorm Warnings in New Hampshire, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.